Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is one time ingestion of grapefruit following Nifedipine a cause of concern?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6225 Questions

default
Posted on Wed, 5 Sep 2018 in General Health
Question: I was just prescribed nifedipine er osmotic 90 mg and I had a dose yesterday and today. My last dose was 7:48 this morning. today we were out for pizza and i had a can of 50/50 which after drinking it discovered it had grapefruit juice concentrate. My pills say on the bottle do not take with grapefruit juice. Do I need to do anything? I am freaking out just a little. I appreciate your guidance.
doctor
Answered by Dr. Chobufo Ditah 42 minutes later
Brief Answer:
No need to do anything.

Detailed Answer:
Hi,

I understand your concerns. Grapefruits only delays the metabolism of Nifedipine and thus should be avoided as it can led to drug buildup and increased toxicity. A one time ingestion of grapefruit will not cause any harm. Be cautious and avoid further ingestions while on Nifedipine. There is no reason to be worried at this time.

I hope this helps. I wish you well.

Take care,
Dr. Chobufo Ditah, General & Family Physician
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on